Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 67, NWS Mobile, AL

December 31, 2015George County, Greene County, Jackson County, Mississippi

NWS Mobile, AL issued this river flood warning at Dec 31, 2015, 10:37 AM CST for George County, Greene County, Jackson County, Mississippi. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Dec 31, 2015, 10:37 AM CST (16:37 UTC)
Expired
Jan 3, 2016, 11:02 AM CST
In force
3 days
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties George County, MS, Greene County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 51 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pascagoula River at Merrill (MRRM6). The gauge peaked at 22.52 ft at Jan 1, 2016, 3:00 PM CST.

actionminormoderate15202512/3101/0101/0201/0301/04
Action stage
12.5 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02479000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WGUS44 KMOB 311637
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL
1037 AM CST THU DEC 31 2015

...The National Weather Service in Mobile has issued a flood warning for the 
following rivers in Alabama...Mississippi... 

  Bayou Sara At Saraland affecting Mobile County.
  Pascagoula At Merrill affecting George...Greene and Jackson Counties.
...Observed Flooding Changed from Moderate to Moderate Severity for the 
following rivers in Alabama...
...Forecast Flooding Changed from Moderate to Major Severity for the following 
rivers in Alabama...
  Alabama River Near Claiborne Dam affecting Clarke...Monroe and Wilcox 
  Counties.

.Heavy rainfall is forecast to occur over the next 24 hours. As a result...river
levels are forecast to rise and a flood warning is now in effect.  It is 
emphasized that the following forecast is based on the expected rainfall during 
the next 24 hours.  If less rainfall occurs...it may be necessary to revise this
stage forecast downward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC025-099-131-011637-
/O.CON.KMOB.FL.W.0052.000000T0000Z-000000T0000Z/
/CLBA1.3.ER.151227T0055Z.160101T0000Z.000000T0000Z.NO/
1037 AM CST THU DEC 31 2015

...Forecast flooding increased from Moderate to Major severity...The FLOOD 
WARNING CONTINUES for 
  the Alabama River Near Claiborne Dam 
* until further notice.
* At 10AM Thursday the stage was...51.8 feet. 
* Moderate flooding is occurring AND Major flooding is forecast 
* Flood stage is 42.0 feet. 
* The river will continue rising to near 53.2 feet by early Monday morning.  Additional 
  rises may be possible thereafter.

&&

LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
 3114 8797 3150 8766                  

$$

ALC097-011637-
/O.NEW.KMOB.FL.W.0066.160102T0600Z-000000T0000Z/
/SARA1.2.ER.160102T0600Z.160105T1200Z.000000T0000Z.NO/
1037 AM CST THU DEC 31 2015

The National Weather Service in Mobile has issued a 

* FLOOD WARNING for 
  The Bayou Sara At Saraland
* From late Friday night until further notice
* At 7AM Thursday the stage was...3.5 feet. 
* Flood stage is 4.0 feet. 
* The river will continue rising to near 5.3 feet by 6 am Tuesday.  Additional 
  rises may be possible thereafter.
* At 6.0 feet...Flooding of residences in the area will occur.

&&

LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808


$$

MSC039-041-059-011637-
/O.NEW.KMOB.FL.W.0067.151231T1637Z-160102T1800Z/
/MRRM6.1.ER.151231T1615Z.160101T0000Z.160102T1200Z.NO/
1037 AM CST THU DEC 31 2015

The National Weather Service in Mobile has issued a 

* FLOOD WARNING for 
  The Pascagoula At Merrill
* From this morning until Saturday afternoon
* At 10AM Thursday the stage was...22.0 feet. 
* Minor flooding is occurring AND Minor flooding is forecast 
* Flood stage is 22.0 feet. 
* The river will continue rising to near 22.2 feet by this evening. The river 
  will fall below flood stage Saturday morning.
* At 23.0 feet...Streets and portions of the old business section of merrill 
  will become flooded. At 24 feet the bridge becomes inacessible by automobile.

&&

LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
 3074 8868 3082 8879                  

$$
6 follow-up statements
370 
WGUS84 KMOB 010415
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1015 PM CST THU DEC 31 2015
 

...The flood warning continues for the following rivers in Mississippi...
 
  Leaf Near Mclain affecting George...Greene and Perry Counties. 
  Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. 
  Pascagoula At Merrill affecting George...Greene and Jackson Counties. 

.Recent heavy rains have caused significant rises along the river. 


SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

MSC039-041-111-020415-
/O.EXT.KMOB.FL.W.0047.000000T0000Z-160103T1800Z/
/MCLM6.2.ER.151225T1211Z.151231T0530Z.160103T1200Z.NO/
1015 PM CST THU DEC 31 2015

...Flood Warning extended until Sunday afternoon...The Flood Warning continues 
for
  the Leaf Near Mclain
* until Sunday afternoon.
* At 5PM Thursday the stage was 21.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 18 feet.
* The river will continue to fall to below flood stage by Sunday morning.
* At 18 feet...Considerable lowland and agricultural flooding will occur.

&&

LAT...LON 3119 8914 3125 8914 3123 8885 3099 8871
 3098 8877 3114 8887                  

$$

MSC039-041-153-020415-
/O.EXT.KMOB.FL.W.0048.000000T0000Z-160105T2000Z/
/LEKM6.1.ER.151225T2021Z.160102T0000Z.160105T1400Z.NO/
1015 PM CST THU DEC 31 2015

...Flood Warning extended until Tuesday afternoon...The Flood Warning continues 
for
  the Chickasawhay At Leakesville
* until Tuesday afternoon.
* At 9PM Thursday the stage was 23.8 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 20 feet.
* The river will continue rising to near 24.1 feet by Friday evening. The river 
  will fall below flood stage by Tuesday afternoon.
* At 22 feet...Flooding of lowlands in the area will continue and some roads in 
  low lying areas will become cut off by high water. 
* At 20 feet...Flooding of lowlands in the area will occur. 

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
 3100 8875 3110 8858                  

$$

MSC039-041-059-020415-
/O.EXT.KMOB.FL.W.0067.000000T0000Z-160103T0600Z/
/MRRM6.1.ER.151231T1615Z.160101T1200Z.160103T0000Z.NO/
1015 PM CST THU DEC 31 2015

...Flood Warning extended until late Saturday night...The Flood Warning 
continues for
  the Pascagoula At Merrill
* until late Saturday night.
* At 9PM Thursday the stage was 22.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 22 feet.
* The river will continue rising to near 22.5 feet by Friday morning. The river 
  will fall below flood stage after 6PM Saturday evening.
* At 23.0 feet...Streets and portions of the old business section of Merrill 
  will become flooded. 
* At 24 feet...the bridge becomes inacessible by automobile.

&&

LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
 3074 8868 3082 8879                  

$$
428 
WGUS84 KMOB 011648
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1048 AM CST FRI JAN 1 2016
 

...The flood warning continues for the following rivers in Mississippi...
 
  Leaf Near Mclain affecting George...Greene and Perry Counties. 
  Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. 
  Pascagoula At Merrill affecting George...Greene and Jackson Counties. 

.Recent heavy rains have caused significant rises along the river. 

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

MSC039-041-111-021648-
/O.EXT.KMOB.FL.W.0047.000000T0000Z-160103T2024Z/
/MCLM6.2.ER.151225T1211Z.151231T0530Z.160103T1424Z.NO/
1048 AM CST FRI JAN 1 2016

...Flood Warning extended until Sunday afternoon...The Flood Warning continues 
for
  the Leaf Near Mclain
* until Sunday afternoon.
* At 05PM Thursday the stage was 21.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 18.0 feet.
* The river will continue to fall to below flood stage by Sunday morning.
* At 18.0 feet, considerable lowland and agricultural flooding will occur.
&&

LAT...LON 3119 8914 3125 8914 3123 8885 3099 8871
 3098 8877 3114 8887                  

$$

MSC039-041-153-021648-
/O.EXT.KMOB.FL.W.0048.000000T0000Z-160106T0600Z/
/LEKM6.1.ER.151225T2021Z.160101T1800Z.160106T0000Z.NO/
1048 AM CST FRI JAN 1 2016

...Flood Warning extended until late Tuesday night...The Flood Warning continues
for
  the Chickasawhay At Leakesville
* until late Tuesday night.
* At 10AM Friday the stage was 24.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 20.0 feet.
* The river will continue rising to near 24.1 feet by this afternoon. The river 
  will fall below flood stage  Tuesday evening.
* At 22.0 feet, flooding of lowlands in the area will continue and some roads in
  low lying areas will become cut off by high water.

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
 3100 8875 3110 8858                  

$$

MSC039-041-059-021648-
/O.EXT.KMOB.FL.W.0067.000000T0000Z-160103T0900Z/
/MRRM6.1.ER.151231T1615Z.160102T0000Z.160103T0300Z.NO/
1048 AM CST FRI JAN 1 2016

...Flood Warning extended until late Saturday night...The Flood Warning 
continues for
  the Pascagoula At Merrill
* until late Saturday night.
* At 10AM Friday the stage was 22.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 22.0 feet.
* The river will continue rising to near 22.7 feet by this evening. The river 
  will fall below flood stage  tomorrow late evening.
* At 20.0 feet,water covers the main road at Plum Bluff.
&&

LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
 3074 8868 3082 8879                  

$$
495 
WGUS84 KMOB 020135
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
735 PM CST FRI JAN 1 2016
 

...The flood warning continues for the following rivers in Mississippi...
 
  Leaf Near Mclain affecting George...Greene and Perry Counties. 
  Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. 
  Pascagoula At Merrill affecting George...Greene and Jackson Counties. 

.Recent heavy rains have caused significant rises along the river. 

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

MSC039-041-111-030135-
/O.EXT.KMOB.FL.W.0047.000000T0000Z-160104T0300Z/
/MCLM6.2.ER.151225T1211Z.151231T0530Z.160103T2100Z.NO/
735 PM CST FRI JAN 1 2016

...Flood Warning extended until Sunday evening...The Flood Warning continues for
  the Leaf Near Mclain
* until Sunday evening.
* At 5PM Thursday the stage was 21.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 18 feet.
* The river will fall to below flood stage by Sunday afternoon.
* At 18.0 feet...considerable lowland and agricultural flooding will occur.

&&

LAT...LON 3119 8914 3125 8914 3123 8885 3099 8871
 3098 8877 3114 8887                  

$$

MSC039-041-153-030134-
/O.EXT.KMOB.FL.W.0048.000000T0000Z-160106T0200Z/
/LEKM6.1.ER.151225T2021Z.160101T1730Z.160105T2000Z.NO/
735 PM CST FRI JAN 1 2016

...Flood Warning extended until Tuesday evening...The Flood Warning continues 
for
  the Chickasawhay At Leakesville
* until Tuesday evening.
* At 7PM Friday the stage was 24 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 20 feet.
* The river will continue to fall to below flood stage by Tuesday early 
  afternoon.
* At 22 feet...Flooding of lowlands in the area will continue and some roads in 
low lying areas will become cut off by high water.  

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
 3100 8875 3110 8858                  

$$

MSC039-041-059-030134-
/O.EXT.KMOB.FL.W.0067.000000T0000Z-160104T0600Z/
/MRRM6.1.ER.151231T1615Z.160102T0600Z.160104T0000Z.NO/
735 PM CST FRI JAN 1 2016

...Flood Warning extended until late Sunday night...The Flood Warning continues 
for
  the Pascagoula At Merrill
* until late Sunday night.
* At 7PM Friday the stage was 22.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 22 feet.
* The river will continue rising to near 22.7 feet by after midnight tomorrow. 
  The river will fall below flood stage by 6PM Sunday evening.
* At 23.0 feet, Streets and portions of the old business section of Merrill will 
  become flooded. At 24 feet the bridge becomes inacessible by automobile. 
* At 20 feet...water covers the main road at Plum Bluff.

&&

LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
 3074 8868 3082 8879                  

$$
860 
WGUS84 KMOB 021809
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1209 PM CST SAT JAN 2 2016
 

...The flood warning continues for the following rivers in Mississippi...
 
  Leaf Near Mclain affecting George...Greene and Perry Counties. 
  Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. 
  Pascagoula At Merrill affecting George...Greene and Jackson Counties. 

.Recent heavy rains have caused significant rises along the river. 

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

MSC039-041-111-030925-
/O.EXT.KMOB.FL.W.0047.000000T0000Z-160103T0925Z/
/MCLM6.2.ER.151225T1211Z.151231T0530Z.160103T0325Z.NO/
1209 PM CST SAT JAN 2 2016

...Flood Warning extended until late tonight...The Flood Warning continues for
  the Leaf Near Mclain
* until late tonight.
* At 06AM Saturday the stage was estimated at 19.7 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 18.0 feet.
* The river will continue to fall to below flood stage by tonight.
* At 18.0 feet...considerable lowland and agricultural flooding will occur.

&&

LAT...LON 3119 8914 3125 8914 3123 8885 3099 8871
 3098 8877 3114 8887                  

$$

MSC039-041-153-031808-
/O.EXT.KMOB.FL.W.0048.000000T0000Z-160105T2000Z/
/LEKM6.1.ER.151225T2021Z.160101T1730Z.160105T1400Z.NO/
1209 PM CST SAT JAN 2 2016

...Flood Warning extended until Tuesday afternoon...The Flood Warning continues 
for
  the Chickasawhay At Leakesville
* until Tuesday afternoon.
* At 11AM Saturday the stage was 23.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 20.0 feet.
* The river will continue to fall to below flood stage by Tuesday morning.
* At 22.0 feet, Flooding of lowlands in the area will continue and some roads in 
  low lying areas will become cut off by high water.  

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
 3100 8875 3110 8858                  

$$

MSC039-041-059-031808-
/O.EXT.KMOB.FL.W.0067.000000T0000Z-160104T0000Z/
/MRRM6.1.ER.151231T1615Z.160102T0300Z.160103T1800Z.NO/
1209 PM CST SAT JAN 2 2016

...Flood Warning extended until Sunday evening...The Flood Warning continues for
  the Pascagoula At Merrill
* until Sunday evening.
* At 11AM Saturday the stage was 22.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 22.0 feet.
* The river will continue to fall to below flood stage by tomorrow early 
  afternoon.
* At 23.0 feet, Streets and portions of the old business section of Merrill will 
  become flooded. At 24 feet the bridge becomes inacessible by automobile.  
* At 20 feet...water covers the main road at Plum Bluff.

&&

LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
 3074 8868 3082 8879                  

$$
610 
WGUS84 KMOB 030218
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
818 PM CST SAT JAN 2 2016
 

...The flood warning continues for the following rivers in Mississippi...
 
  Leaf Near Mclain affecting George...Greene and Perry Counties. 
  
  Chickasawhay At Leakesville affecting George...Greene and Wayne Counties. 
  
  Pascagoula At Merrill affecting George...Greene and Jackson Counties. 

.Recent heavy rains have caused significant rises along the river. 

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

MSC039-041-111-031157-
/O.EXT.KMOB.FL.W.0047.000000T0000Z-160103T1157Z/
/MCLM6.3.ER.151225T1211Z.160103T0045Z.160103T0557Z.NR/
818 PM CST SAT JAN 2 2016

...Flood Warning extended until late tonight...
...The Flood Warning continues for
  the Leaf Near Mclain
* until late tonight.
* At 7 PM Saturday the stage was 18.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 18 feet.
* The river will continue to fall to below flood stage by late this evening.
* At 18 feet...Considerable lowland and agricultural flooding continues.

&&

LAT...LON 3119 8914 3125 8914 3123 8885 3099 8871
 3098 8877 3114 8887                  

$$

MSC039-041-153-040218-
/O.EXT.KMOB.FL.W.0048.000000T0000Z-160105T1400Z/
/LEKM6.1.ER.151225T2021Z.160101T1730Z.160105T0800Z.NO/
818 PM CST SAT JAN 2 2016

...Flood Warning extended until Tuesday morning...
...The Flood Warning continues for
  the Chickasawhay At Leakesville
* until Tuesday morning.
* At 7 PM Saturday the stage was 23 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 20 feet.
* The river will continue to fall to below flood stage by early Tuesday morning.
* At 22 feet...Flooding of lowlands continues. Some roads in low lying areas remain 
  cut off by high water.  

&&

LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
 3100 8875 3110 8858                  

$$

MSC039-041-059-031800-
/O.EXT.KMOB.FL.W.0067.000000T0000Z-160103T1800Z/
/MRRM6.1.ER.151231T1615Z.160102T0300Z.160103T1200Z.NO/
818 PM CST SAT JAN 2 2016

...Flood Warning extended until Sunday afternoon...
...The Flood Warning continues for
  the Pascagoula At Merrill
* until Sunday afternoon.
* At 7 PM Saturday the stage was 22.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 22 feet.
* The river will continue to fall to below flood stage by tomorrow morning.
* At 23 feet...Streets and portions of the Old Business District in Merrill remain
  flooded.
* At 19 feet...Flooding of lowlands continues until the river drops below 18 feet.

&&

LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
 3074 8868 3082 8879                  

$$
639 
WGUS84 KMOB 031702
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1102 AM CST SUN JAN 3 2016
 

...The flood warning is cancelled for the following river in Mississippi...
 At 23.0 feet, Streets and portions of the old business section of Merrill will 
become flooded. At 24 feet the bridge becomes inacessible by automobil
  Pascagoula At Merrill affecting George...Greene and Jackson Counties.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

MSC039-041-059-031732-
/O.CAN.KMOB.FL.W.0067.000000T0000Z-160103T1800Z/
/MRRM6.1.ER.151231T1615Z.160102T0300Z.160103T1000Z.NO/
1102 AM CST SUN JAN 3 2016

The Flood Warning is cancelled for
  The Pascagoula At Merrill
* until this afternoon.
* At 10AM Sunday the stage was 21.7 feet. 
* Flood stage is 22.0 feet.
* At 19 feet...Flooding of lowlands continues until the river drops below 18 feet. 

&&

LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
 3074 8868 3082 8879                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 31, 5:34 AM CST, 5 hours 3 minutes earlier.

Area forecast discussion, Dec 31, 5:34 AM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
534 AM CST THU DEC 31 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...
12Z ISSUANCE...IFR TO LIFR CONDITIONS PERSIST ACROSS THE SOUTHERN
HALF OF THE AREA EARLY THIS MORNING WHILE FAR INLAND AREAS HAVE
IMPROVED TO MVFR CIGS. EXPECT A GRADUAL LIFTING OF CIGS AS THE DAY
PROGRESSES DUE TO A DRIER AIRMASS SLOWLY SPREADING INTO THE REGION.
DESPITE PERIODS OF RAIN PERSISTING THROUGH THIS EVENING ALONG AND
EAST OF I-65...CIGS ARE EXPECTED TO TRANSITION TO PREDOMINATELY MVFR
THIS AFTERNOON AND PERSIST INTO TONIGHT. IT IS EVEN POSSIBLE VFR CIGS
RETURN AFTER MIDNIGHT. WINDS WILL REMAIN STEADY OUT OF THE NORTH
AROUND 10 KT...A LITTLE HIGHER AND GUSTY CLOSE TO THE COAST. 34/JFB

&&

.PREV DISCUSSION... /ISSUED 401 AM CST THU DEC 31 2015/

NEAR TERM /NOW THROUGH THURSDAY NIGHT/...THE STALLED FRONTAL BOUNDARY
LOCALLY EXTENDS FROM THE OFFSHORE GULF WATERS NORTHEAST THROUGH
DESTIN EARLY THIS MORNING. DESPITE SW UPPER FLOW ALOFT...STRONG
MID/UPPER LEVEL CONVERGENCE BETWEEN THE NORTHERN AND SOUTHERN JET
STREAMS OVER THE SOUTHERN PLAINS/LOWER MS VALLEY WILL ALLOW SFC HIGH
PRESSURE TO BUILD SOUTH INTO THE AREA. THIS PUSHES THE FRONT FURTHER
OFFSHORE TODAY AND TONIGHT. AS THE BOUNDARY MOVES FURTHER SOUTH AND
EAST...IT WILL TAKE THE CHANCES FOR DEEP CONVECTION AND THE
EXCESSIVE RAINFALL RATES WITH IT...WITH RAINFALL ACROSS OUR REGION
BECOMING MORE STRATIFORM AS THE LOW LEVEL FRONTAL INVERSION
STRENGTHENS. RAIN OVER THE AREA THIS MORNING WILL BE MORE PATCHY AND
LIGHTER IN NATURE. ISENTROPIC LIFT INCREASES THIS AFTERNOON INTO
THIS EVENING AS ANOTHER SHORTWAVE EMBEDDED IN THE SW FLOW ALOFT
MOVES INTO THE REGION. THIS WILL RESULT IN PERIODS OF RAIN THIS
AFTERNOON AND TONIGHT ALONG AND EAST OF THE I-65 CORRIDOR. DRIER AIR
IN THE 850-700MB LAYER WILL ADVECT INTO THE NORTHERN HALF OF THE
AREA OVERNIGHT...RESULTING IN DECREASING RAIN CHANCES WELL INLAND
WITH RAIN STILL LIKELY ALONG COASTAL AREAS. WHILE SOME LOCALIZED
HEAVY RAINFALL CANNOT BE RULED OUT THIS AFTERNOON AND TONIGHT AHEAD
OF THE NEXT SHORTWAVE...THE LACK OF DEEP CONVECTION TO PRODUCE
EXCESSIVE RAINFALL RATES WILL RESULT IN A LOWER RISK OF ANY
ADDITIONAL FLASH FLOODING. THEREFORE...WE HAVE CANCELLED THE FLASH
FLOOD WATCH WITH THIS FORECAST ISSUANCE. KEEP IN MIND...THAT SEVERAL
AREA RIVERS ARE STILL IN OR FORECAST TO RISE TO MINOR FLOOD STAGE
OVER THE NEXT FEW DAYS.

LOW LEVEL COLD AIR ADVECTION WILL COMMENCE TODAY AS THE FRONT PUSHES
SOUTH AND HIGH PRESSURE BEGINS TO BUILD IN. THIS COMBINED WITH
CONTINUED CLOUDY SKIES AND HIGH RAIN CHANCES MEANS THAT TEMPS WILL
LIKELY NOT RISE TODAY AND IN FACT WILL LIKELY DROP A LITTLE. LOWS
TONIGHT WILL DROP INTO THE 40S...EXCEPT ALONG THE IMMEDIATE COAST
WHERE LOW 50S ARE EXPECTED. 34/JFB

SHORT TERM /NEW YEAR'S DAY THROUGH SATURDAY NIGHT/...TO BEGIN THE
NEW YEAR'S WEEKEND...A HIGH LEVEL SOUTHWEST FLOW REMAINS IN PLACE
FRIDAY MORNING ACROSS THE CENTRAL GULF COAST. MEANWHILE...A COLD
FRONT IS TO BE POSITIONED DEEP INTO THE GULF. EMBEDDED IN THE
FLOW...A NARROW ZONE OF DEEP MOISTURE IS FORECAST TO LINGER AND BE
ALIGNED FROM OFF THE SOUTHEAST US COAST BACK ACROSS THE WESTERN GULF.
THIS INCLUDES THE SOUTHERN HALF OF THE LOCAL AREA. LAYER LIFT WILL
CONTINUE TO COME FROM THE PASSAGE OF MID LEVEL IMPULSES IN THE FLOW
ALOFT. CONSIDERING THIS AND GIVEN THE POSITION OF THE DEEPER
MOISTURE...FORECASTERS WILL HAVE THE HIGHEST CHANCES FOR STRATIFORM
RAIN ALONG AND SOUTH OF A LINE FROM ANDALUSIA AL TO WIGGINS MS. WITH
LOWERING THICKNESSES AND PERSISTENT CLOUD COVER...WILL LEAN TO THE
LOWER END OF THE GUIDANCE ENVELOPE FOR NEW YEAR'S DAY HIGHS...RANGING
FROM THE UPPER 40S TO LOWER 50S NORTH OF THE BEACHES. FOR FRIDAY
NIGHT...WITH CONTINUED CLOUD COVER...THE WARMER END OF THE ENVELOPE
WILL BE CONSIDERED WITH LOWS IN THE UPPER HALF OF THE 30S TO THE
LOWER 40S NORTH OF I-10. MID 40S AT THE BEACHES.

UPPER LEVEL TROF IS FORECAST TO SWING SOUTHEAST ACROSS THE APPALACHIANS
FRIDAY NIGHT AND MOVE OFF THE EAST COAST DURING THE DAY SATURDAY.
THIS IN ESSENCE WILL SHUNT THE DEEP MOISTURE SOUTH OF THE LOCAL
AREA...BRINGING A REDUCTION IN RAIN CHANCES. SATURDAY CONTINUES COOL
WITH HIGHS SIMILAR TO THOSE FORECAST FOR FRIDAY. DAYTIME HIGHS BOTH
FRIDAY AND SATURDAY LOOK TO COME IN AT SOME 8 TO 13 DEGREES BELOW
SEASONAL OVERALL AS WE BEGIN THE NEW YEAR. SATURDAY NIGHT LOWS RANGE
FROM THE UPPER HALF OF THE 30S INTERIOR TO LOWER 40S BEACHES. /10

LONG TERM /SUNDAY THROUGH WEDNESDAY/...NEXT SOUTHERN STREAM MID
LEVEL IMPULSE MOVES EAST ACROSS THE GULF ON SUNDAY AND MAY BRING A
SMALL CHANCE OF RAIN ACROSS THE COASTAL COUNTIES. AS THIS FEATURE
MOVES QUICKLY EAST...RAIN CHANCES END MONDAY AND TUESDAY AS A SHORT
WAVE RIDGE ADVANCES ACROSS THE GULF COAST. COOL DAYTIME HIGHS
CONTINUE MOSTLY BELOW SEASONAL LEVELS RIGHT INTO THE FIRST HALF OF
NEXT WEEK WITH SURFACE HIGH PRESSURE TO OUR NORTH. MAY SEE A FEW
NIGHTTIME LOWS DIPPING TO NEAR OR SLIGHTLY BELOW FREEZING OVER THE
INTERIOR SUNDAY AND MONDAY NIGHTS. /10

MARINE...OFFSHORE WINDS WILL GRADUALLY STRENGTHEN THROUGH THE DAY AS
A STALLED FRONT OVER THE MARINE AREA IS FINALLY PUSHED SOUTH AND
EAST. WINDS BECOME SUFFICIENTLY STRONG BY LATE TONIGHT TO WARRANT
THE ISSUANCE OF A SMALL CRAFT ADVISORY FOR THE GULF WATERS AND
MOBILE BAY/MS SOUND. EXERCISE CAUTION CONDITIONS CAN BE EXPECTED IN
THE OTHER AREA BAYS. SEAS WILL BUILD TO 5-7 FT WELL OFFSHORE BY
FRIDAY. THE STRONG OFFSHORE FLOW PERSISTS THROUGH SATURDAY MORNING.
WINDS DIMINISH SLIGHTLY OVER THE WEEKEND...BUT ARE STILL EXPECTED TO
BE MODERATE TO OCCASIONALLY STRONG OVER THE OPEN GULF WATERS. 34/JFB

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 6 AM CST EARLY THIS MORNING FOR
     ALZ265-266.

FL...HIGH RIP CURRENT RISK UNTIL 6 AM CST EARLY THIS MORNING FOR
     FLZ202-204-206.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY
     FOR GMZ630>632-650-655-670-675.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Dec 31, 4:18 AM CST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
418 AM CST THU DEC 31 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
418 AM CST THU DEC 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ADDITIONAL RAIN IS EXPECTED ACROSS THE AREA THROUGH TONIGHT...
ESPECIALLY ALONG AND EAST OF INTERSTATE 65. LOCALLY HEAVY RAINFALL IS
POSSIBLE WHICH MAY RESULT IN A FEW MINOR FLOODING ISSUES IN URBAN
AND LOW LYING AREAS.

SEVERAL AREA RIVERS ARE STILL ABOVE OR FORECAST TO RISE ABOVE FLOOD
STAGE OVER THE NEXT FEW DAYS. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS FOR SPECIFIC INFORMATION.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ALABAMA AND
NORTHWEST FLORIDA GULF BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-011100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
418 AM CST THU DEC 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

OFFSHORE FLOW WILL GRADUALLY BUILD TODAY...BECOMING MODERATE TO
STRONG BY TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR A LARGE
PORTION OF THE COASTAL WATERS STARTING AT MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH SATURDAY
MORNING. WHILE WINDS WILL DIMINISH SOME OVER AREA BAYS THIS
WEEKEND...A MODERATE TO OCCASIONALLY STRONG OFFSHORE FLOW WILL
CONTINUE OVER THE OPEN GULF WATERS.

Nearby

River Flood Warnings in Mississippi, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.